Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 61, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 12, 2005, 5:28 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2005, 5:28 PM PDT (00:28 UTC)
- Expired
- Aug 12, 2005, 8:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 98 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KVEF 130029
FFWVEF
CAC071-130330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
528 PM PDT FRI AUG 12 2005
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA
* UNTIL 830 PM PDT(830 PM MST)
* AT 526 PM PDT(526 PM MST)...LOCAL LAW ENFORCEMENT OFFICIALS
REPORTED FLASH FLOODING CONTINUED IN AND AROUND NEEDLES. THE STORM
PRODUCING FLASH FLOODING HAS MOVED OFF TO THE SOUTH...BUT HEAVY
RUNOFF WILL CONTINUE INTO THE EVENING HOURS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3486 11484 3497 11471 3496 11466 3493 11463
3489 11464 3483 11458 3475 11455 3472 11448
3462 11458
$$
BAILEY3 follow-up statements
000
WGUS75 KVEF 130125
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
623 PM PDT FRI AUG 12 2005
CAC071-130330-
SAN BERNARDINO CA-
623 PM PDT FRI AUG 12 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 830 PM PDT(830 PM MST) FOR
EAST CENTRAL SAN BERNARDINO COUNTY...
AT 616 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
FLOODING CONTINUED IN THE NEEDLES AREA. ADDITIONALLY...ANOTHER
ROUND OF THUNDERSTORMS WILL PASS THROUGH THE AREA THROUGH 730 PM
PDT...PRODUCING MORE RUNOFF.
DO NOT DRIVE YOUR CAR THROUGH FLOOD WATERS. MOST FLOOD RELATED
FATALITIES ARE THE RESULT OF PEOPLE DRIVING INTO FLOOD WATER. TURN
AROUND...DONT DROWN.
LAT...LON 3486 11484 3497 11471 3496 11466 3493 11463
3489 11464 3483 11458 3475 11455 3472 11448
3462 11458
$$
BAILEY000
WGUS75 KVEF 130248
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
745 PM PDT FRI AUG 12 2005
CAC071-130330-
SAN BERNARDINO CA-
745 PM PDT FRI AUG 12 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 830 PM PDT(830 PM MST) FOR
EAST CENTRAL SAN BERNARDINO COUNTY...
AT 740 PM PDT(740 PM MST)...THE CALIFORNIA HIGHWAY PATROL REPORTED
THAT FLOODING IS STILL OCCURRING IN THE NEEDLES AREA FROM HEAVY RAIN
EARLIER TODAY. SPOTTERS HAVE REPORTED FLOODING ALONG HIGHWAY 95 IN
THE NEEDLES AREA.
DO NOT DRIVE THROUGH FLOODED ROADS. MOST FLOOD RELATED DEATHS OCCURR
WHEN PEOPLE TRY TO DRIVE THROUGH FLOOD WATERS.
.
LAT...LON 3486 11484 3497 11471 3496 11466 3493 11463
3489 11464 3483 11458 3475 11455 3472 11448
3462 11458
$$
BAILEY000
WGUS75 KVEF 130330
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
829 PM PDT FRI AUG 12 2005
CAC071-130339-
SAN BERNARDINO CA-
829 PM PDT FRI AUG 12 2005
...THE FLASH FLOOD WARNING FOR EAST CENTRAL SAN BERNARDINO COUNTY
EXPIRES AT 830 PM PDT...
THE SAN BERNARDINO SHERIFFS OFFICE IN NEEDLES REPORTED THAT FLOODING
HAS SUBSIDED IN NEEDLES...THUS THE WARNING IS ALLOWED TO EXPIRE.
LAT...LON 3486 11484 3497 11471 3496 11466 3493 11463
3489 11464 3483 11458 3475 11455 3472 11448
3462 11458
$$
BAILEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 3:45 PM PDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 12, 3:45 PM PDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 345 PM PDT FRI AUG 12 2005 .SYNOPSIS...MOIST AND UNSTABLE AIR WILL REMAIN OVER THE AREA FROM THE COLORADO RIVER VALLEY ACROSS NORTHWEST ARIZONA THROUGH THE WEEKEND FOR CONTINUED AFTERNOON AND EVENING THUNDERSTORMS. A LOW PRESSURE SYSTEM MAY DEVELOP OFF THE SOUTHERN CALIFORNIA COAST SUNDAY WHICH COULD BRING INCREASING MOISTURE INTO THE SOUTHERN NEVADA AND THE SOUTHERN SIERRA SUNDAY. && .UDPATE...SHORTWAVE ROTATING AROUND THE BAJA LOW TRIGGERED WIDESPREAD THUNDERSTORMS AND HEAVY RAIN OVER MOHAVE AND SAN BERNARDINO COUNTY THIS AFTERNOON AND EVENIN. IR CLOUD TOPS ARE GRADUALLY WARMING AND CG LIGHTNING COUNT IS ALSO DECREASING. THIS IS ALSO EVIDENT ON 88D RETURNS. WILL DROP THE FLASH FLOOD WATCH AS THREAT IS NOW OVER. REST OF FORECAST GENERALLY UNCHANGED OTHER THAN TWEAKING SKY COVER SOMEWHAT TO ACCOUNT FOR TSRA ANVIL. .PREV DISCUSSION...345 PM PDT FRI AUG 12 2005.SHORT TERM...SATELLITE IMAGERY AND SURFACE OBSERVATIONS SHOWED THAT DRY AIR HAD SPREAD INTO WESTERN CLARK COUNTY WITH AN UPPER LEVEL HIGH THIS AFTERNOON AND HAD SUPPRESSED ANY CONVECTION. JET LEVEL DIVERGENCE ASSOCIATED WITH THE UPPER LOW OVER BAJA WAS PROVIDING SUPPORT FOR SUSTAINED THUNDERSTORMS OVER NORTHWEST ARIZONA AS EXPECTED. IT APPEARS THE CURRENT POSITION OF THE MOISTURE BOUNDARY WILL HOLD THROUGH SATURDAY AND THIS WILL MAINLY FAVOR THE AREA EAST OF THE COLORADO RIVER TONIGHT AND SATURDAY FOR CONVECTION. CONFIDENCE FOR THE SUNDAY FORECAST IS SOMEWHAT LOW DUE TO THE DIFFERING SOLUTIONS BETWEEN THE GFS AND NAM. THE GFS SHOWS A LOW PRESSURE SYSTEM DEVELOPING OFF THE SOUTHERN CALIFORNIA COAST WHICH WOULD BRING A SOUTHERLY FLOW UP THROUGH SOUTHERN NEVADA AND WOULD WRAP INCREASING MOISTURE INTO THE INYO COUNTY AND CENTRAL NEVADA. WILL HAVE TO WATCH FOR THAT POSSIBILITY BUT DID NOT CHANGE THE INHERITED SUNDAY FORECAST MUCH. && .LONG TERM...MODELS NOT CONSISTENT WITH YESTERDAYS FORECAST AND THEY DIVERGE AS WELL. NOW LOOK FOR THE SOUTHERN CALIFORNIA LOW TO OPEN AND MOVE SLOWLY TOWARDS THE COAST BEFORE BECOMING A TROUGH THAT MOVES OUT BY THURSDAY. WILL KEEP THUNDERSTORMS IN THE EASTERN PART OF THE CWA THROUGH WEDNESDAY AS THIS IS WHERE THE MOISTURE WILL REMAIN AND A CONVERGENT AREA FORMS IN THE NORTH PART OF THE CWA. HAVE KEPT THE PREVIOUS DRYING TREND FOR WEDNESDAY ONWARDS AS MODELS DO PREDICT A DRYER SOUTHWEST FLOW THEN. && .AVIATION...THUNDERSTORMS WILL CONFINE THEMSELVES TO THE MOUNTAIN AREAS AROUND THE LAS VEGAS VALLEY TODAY. THERE COULD BE SOME WIND SHIFTS THIS AFTERNOON DUE TO THE CONVECTION ON THE MOUNTAINS. THE PEACH SPRINGS CORRIDOR WILL HAVE THE WORST CONDITIONS THIS AFTERNOON AND EARLY EVENING DUE TO THUNDERSTORMS IN NORTHWEST ARIZONA...WHILE THE OTHER CORRIDORS WILL HAVE VERY ISOLATED ACTIVITY. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && BAILEY/ADAIR/JACQUES
Hazardous weather outlook, Aug 12, 10:00 AM PDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1000 AM PDT FRI AUG 12 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-130700- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 1000 AM PDT FRI AUG 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TODAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHERN NEVADA AND NORTHWEST ARIZONA AND ALSO FAR SOUTHEAST CALIFORNIA DURING THE AFTERNOON THROUGH EARLY EVENING. ALTHOUGH ISOLATED STORMS MAY BE CAPABLE OF HEAVY RAIN...THE THREAT WILL NOT BE WIDESPREAD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THUNDERSTORM COVERAGE WILL CONTINUE OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA THROUGH THE WEEKEND THEN GRADUALLY DIMINISH EARLY IN THE COMING WEEK AS DRIER AIR IS FORECAST TO SPREAD INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Aug 12, 4:02 PM PDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
402 PM PDT FRI AUG 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM FLASH FLOOD 5 W KINGMAN 35.21N 114.12W
08/12/2005 MOHAVE AZ TRAINED SPOTTER
GOLDEN VALLEY SPOTTER 1.00 IN 15 MINUETS...PEA SIZE HAIL
0353 PM FLASH FLOOD W KINGMAN 35.21N 114.03W
08/12/2005 MOHAVE AZ TRAINED SPOTTER
SPOTTER REPOTED HEAVY RAIN...STARTING TO FLOOD IN THE
BUTLER GOLDEN VALLEY AREA...50 MPH WIND GUST JUST NE OF
KIGM.
&&
CSCHLOTTNearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.